Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 5, 2005, 3:07 AM CDT for Murray County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 3:07 AM CDT (08:07 UTC)
- Expired
- Jul 5, 2005, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Murray County, OK
The radar
The Norman radar (KTLX), 96 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 050808 FFWOUN OKC099-051200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 307 AM CDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... MURRAY COUNTY IN SOUTHERN OKLAHOMA * UNTIL 700 AM CDT * AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING TO MOVE OVER MURRAY COUNTY. MUCH OF THE CENTRAL AND EASTERN PORTIONS OF MURRAY COUNTY HAS ALREADY SEEN 2 TO 4 INCHES OF RAIN THE PAST 24 HOURS...AND AN ADDITIONAL 2 INCHES MAY OCCUR EARLY THIS MORNING AS ADDITIONAL THUNDERSTORMS TRAVERSE THE AREA. THE HEAVIEST HIT AREAS WILL LIKELY EXTEND FROM NEAR TURNER FALLS AND CAMP CLASSEN...THROUGH SULPHUR AND THE CHICKASAW RECREATION AREA...OVER TOWARD HICKORY. * LOCATIONS IN THE WARNING INCLUDE DAVIS...DOUGHERTY...HICKORY...LAKE OF THE ARBUCKLES...SULPHUR AND TURNER FALLS THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 47 AND 56. EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3439 9719 3438 9689 3462 9679 3465 9721 $$ 11
2 follow-up statements
000 WGUS74 KOUN 050931 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 430 AM CDT TUE JUL 5 2005 OKC099-051200- MURRAY OK- 430 AM CDT TUE JUL 5 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 700 AM CDT FOR MURRAY COUNTY... ADDITIONAL THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL LIKELY MOVE BACK OVER MUCH OF MURRAY COUNTY BETWEEN 5 AM AND 7 AM. IF THIS OCCURS...SATURATED GROUND AND SWOLLEN CREEKS AND STREAMS WILL CREATE HIGH WATER HAZARDS THROUGH MID MORNING. AFFECTED LOCATIONS INCLUDE DAVIS...DOUGHERTY...HICKORY...SULPHUR... TURNER FALLS AND LAKE OF THE ARBUCKLES THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 47 AND 56. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3439 9719 3438 9689 3462 9679 3465 9721 $$ 11
000 WGUS74 KOUN 051159 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 655 AM CDT TUE JUL 5 2005 OKC099-051205- MURRAY OK- 655 AM CDT TUE JUL 5 2005 ...THE FLASH FLOOD WARNING FOR MURRAY COUNTY WILL BE ALLOWED TO EXPIRE... THE HEAVIER SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE MORNING ARE EXPECTED TO REMAIN SOUTH OF THE AFFECTED AREA...WHICH SHOULD ALLOW CONDITIONS TO IMPROVE OVER MURRAY COUNTY. ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...MINOR FLOODING OF LOW-LYING AND POORLY DRAINED AREAS MAY PERSIST INTO THE LATE MORNING HOURS. LAT...LON 3439 9719 3438 9689 3462 9679 3465 9721 $$ 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:00 PM CDT, 13 hours 7 minutes earlier.
Area forecast discussion, Jul 4, 2:00 PM CDT, 13 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 200 PM CDT MON JUL 4 2005 .DISCUSSION... SHOWERS AND A FEW STORMS MAY LINGER NEAR THE RED RIVER EARLY THIS EVENING FROM NORTH OF THE MORNINGS OUTFLOW BOUNDARY BEFORE THEY DIE. WITH NORTHWEST FLOW PERSISTING THROUGH THURSDAY, EACH NIGHT MAY SEE AN MCS IN SOME PART OF OK. STORMS EARLY THIS EVENING DEVELOPING IN THE UPSLOPE FLOW OVER CO AND NORTHERN NM WILL BE AIDED BY A WEAK CENTRAL ROCKIES WAVE. AS THE UPPER-LEVEL JET MAX ROUNDS THE SOUTH PART OF THIS WAVE ACROSS NORTHERN NM LATER THIS EVENING, THE LOW-LEVEL JET WILL SET UP THROUGH THE PAN HANDLES. THE SOUTHEAST BOUNDARY LAYER FLOW WILL ADD TO THE MAINTENANCE OF STORMS AS IT DID LAST NIGHT. TONIGHTS COMPLEX MAY BE FARTHER WEST GIVEN THE ORIENTATION OF THE UPPER FLOW AND THE LOW-LEVEL JET. TUESDAY NIGHT, AND TO A LESSER EXTENT, WEDNESDAY NIGHT MAY SEE THE SAME PATTERN OF NIGHTTIME STORMS OVER OK AND NORTH TX. POPS HAVE BEEN SPLIT BEFORE AND AFTER MIDNIGHT AND MAXIMUM TEMPERATURES LOWERED SLIGHTLY THE NEXT 3 DAYS IN AREAS EXPECTED TO BE WELL- BEHIND THE NIGHTS OUTFLOWS. MODELS SUGGEST THAT BY FRIDAY, THE MEXICO RIDGE WILL BEGIN TO BUILD INTO THE CENTRAL HIGH PLAINS WITH A WEAK UPPER TROUGH OVER THE SOUTHERN MS VALLEY. THIS SHOULD GREATLY DIMINISHES CHANCES FOR NIGHTTIME STORMS IN THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 89 69 92 / 30 30 30 20 HOBART OK 70 92 70 94 / 60 50 50 40 WICHITA FALLS TX 73 93 72 96 / 40 40 30 40 GAGE OK 68 88 67 91 / 70 20 60 20 PONCA CITY OK 68 90 68 89 / 20 20 30 20 DURANT OK 72 92 72 94 / 40 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9
Hazardous weather outlook, Jul 4, 11:55 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUL 4 2005
OKZ004>048-050>052-TXZ083>090-051200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WESTERN AND SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA IS MAINLY WEST OF A LINE FROM ALVA... TO
WEATHERFORD... TO MARIETTA... WHICH INCLUDES ALL OF WESTERN NORTH
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE LATE THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF WESTERN AND SOUTHERN OKLAHOMA AND NORTH
TEXAS. MEANWHILE... ONGOING SCATTERED THUNDERSTORMS OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS MAY PERSIST THROUGH THE AFTERNOON.
WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED FROM THIS ACTIVITY...
SMALL HAIL... GUSTY WINDS AND HEAVY RAIN WILL BE POSSIBLE WITH FEW
OF THE STRONGER STORMS.
EXPECTED WEATHER AND IMPACTS...
THE PRIMARY SEVERE WEATHER THREATS TONIGHT WILL BE DAMAGING WIND
GUSTS GREATER THAN 70 MPH... AND HAIL TO THE SIZE OF QUARTERS.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ACROSS THE RISK AREA
SHOULD REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS MAINLY TONIGHT.
ALL PERSONS WITH OUTDOOR PLANS ARE STRONGLY ENCOURAGED TO REMAIN
ALERT FOR CHANGING WEATHER CONDITIONS... AND TO STAY AWARE OF THE
LATEST WEATHER INFORMATION THROUGH TONIGHT.
DISCUSSION...
ONGOING SCATTERED THUNDERSTORMS OVER SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS MAY PRODUCE FREQUENT LIGHTNING AND BRIEF PERIODS OF
SMALL HAIL THIS AFTERNOON. MOST OF THE THUNDERSTORMS THROOUGH THE
AFTERNOON HOURS ARE EXPECTED TO REMAIN ALONG AND TO THE SOUTH OF A
WEAK COLD FRONT THAT EXTENDED GENERALLY ALONG INTERSTATE 40 AT
MIDDAY.
BY LATE THIS AFTERNOON AND EVENING...THE ATMOSPHERE OVER PORTIONS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS IS EXPECTED TO BECOME
INCREASINGLY UNSTABLE. MEANWHILE... AS AN UPPER LEVEL DISTURBANCE
APPROACHES FROM THE NORTHWEST THIS AFTERNOON... THUNDERSTORMS WILL
DEVELOP OVER NORTHEAST NEW MEXICO AND SOUTHEAST COLORADO. THE STORMS
ARE THEN EXPECTED TO FORM ONE OR MORE LARGE CLUSTERS AS THEY DIVE
SOUTHEAST TOWARD WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JULY 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINS COULD CAUSE LOCALIZED FLOODING IN SOME LOCATIONS...
ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS THAT AFFECT THE AREA MONDAY NIGHT WILL LIKELY CONTINUE
THROUGH TUESDAY MORNING...MAINLY OVER WESTERN NORTH TEXAS AND FAR
SOUTHERN OKLAHOMA. A FEW OF THESE STORMS MAY STILL BE NEAR SEVERE
LEVELS WITH STRONG WIND GUSTS BEING THE PRIMARY CONCERN.
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THE REST OF THE WEEK... AS A SURFACE FRONT REMAINS NEAR THE
AREA AND A NORTHWEST FLOW PATTERN ALOFT PERSISTS OVER THE PLAINS. IN
THIS WEATHER PATTERN... THUNDERSTORM CHANCES WILL GENERALLY BE THE
HIGHEST DURING THE LATE NIGHT AND MORNING HOURS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY JULY 5.
CJSIn the hours before
Special weather statement, Jul 5, 1:14 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 114 AM CDT TUE JUL 5 2005 OKZ004-005-009-010-050645- ELLIS OK-HARPER OK-WOODS OK-WOODWARD OK- 114 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...WOODS AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES NORTHWEST OF ALVA TO 12 MILES NORTHWEST OF GAGE AT 114 AM CDT...MOVING SOUTHEAST AT 35 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ELLIS...HARPER...WOODS AND WOODWARD COUNTIES...INCLUDING THE CITIES OF ALVA AND WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 5, 1:18 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 118 AM CDT TUE JUL 5 2005 OKZ040-050645- GARVIN OK- 118 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF ELMORE CITY AT 118 AM CDT...MOVING EAST AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARVIN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 5, 1:55 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 155 AM CDT TUE JUL 5 2005 OKZ048-050715- ATOKA OK- 155 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ATOKA AT 155 AM CDT...MOVING NORTHEAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 5, 2:07 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 207 AM CDT TUE JUL 5 2005 OKZ027-050730- GRADY OK- 207 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF RUSH SPRINGS AT 207 AM CDT...MOVING NORTHEAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GRADY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 5, 2:14 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 214 AM CDT TUE JUL 5 2005 OKZ040-050745- GARVIN OK- 214 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ELMORE CITY AT 214 AM CDT... MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARVIN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jul 5, 2:44 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 244 AM CDT TUE JUL 5 2005 OKZ005-050800- WOODS OK- 244 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WOODS COUNTY AT 244 AM CDT... MOVING SOUTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WOODS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:30 AM CDT | Severe Thunderstorm Warning | OUN | Murray | 45 min |
| Jul 5, 2:29 AM CDT | Severe Thunderstorm Warning | OUN | Major | 46 min |
| Jul 5, 3:15 AM CDT | Flash Flood Warning | OUN | Atoka | 5 hr |
| Jul 5, 6:46 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 44 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.